Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 22, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Mar 18, 2012, 9:14 PM EDT for Athens County, Morgan County, Washington County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2012, 9:14 PM EDT (01:14 UTC)
- Expired
- Mar 18, 2012, 10:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Athens County, OH, Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 114 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 967 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS51 KRLX 190114
SVRRLX
OHC009-115-167-190200-
/O.NEW.KRLX.SV.W.0022.120319T0114Z-120319T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
914 PM EDT SUN MAR 18 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATHENS COUNTY IN SOUTHEAST OHIO...
THIS INCLUDES THE CITIES OF...NELSONVILLE...GLOUSTER...COOLVILLE...
ATHENS...
SOUTHWESTERN MORGAN COUNTY IN SOUTHEAST OHIO...
SOUTHWESTERN WASHINGTON COUNTY IN SOUTHEAST OHIO...
* UNTIL 1000 PM EDT
* AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NELSONVILLE...AND MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRIMBLE...JACKSONVILLE...CHAUNCEY...THE PLAINS...STROUD RUN STATE
PARK...AMESVILLE...BARTLETT AND LITTLE HOCKING..
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8161 3928 8166 3926 8170 3923 8169
3922 8173 3919 8174 3918 8178 3918 8189
3938 8230 3941 8229 3948 8224 3948 8217
3955 8216
TIME...MOT...LOC 0112Z 299DEG 23KT 3942 8214
$$1 follow-up statement
626
WWUS51 KRLX 190142
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EDT SUN MAR 18 2012
OHC009-115-167-190200-
/O.CON.KRLX.SV.W.0022.000000T0000Z-120319T0200Z/
ATHENS OH-MORGAN OH-WASHINGTON OH-
942 PM EDT SUN MAR 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHWESTERN WASHINGTON...SOUTHWESTERN MORGAN AND ATHENS
COUNTIES...
AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STROUD RUN STATE PARK...OR 6 MILES NORTHEAST OF
ATHENS...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BARTLETT AND COOLVILLE.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN
NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
A SECOND SEVERE THUNDERSTORM MAY ARRIVE IN ATHENS COUNTY FROM THE
WEST AFTER 10 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3937 8161 3928 8166 3926 8170 3923 8169
3922 8173 3919 8174 3918 8178 3918 8189
3938 8230 3941 8229 3948 8224 3948 8217
3955 8216
TIME...MOT...LOC 0141Z 294DEG 18KT 3936 8198
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:11 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Mar 18, 7:11 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
711 PM EDT SUN MAR 18 2012
.SYNOPSIS...
WEAK FLOW WITH SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING.
RIDGING ALOFT AND SLIGHTLY DRIER AIR TUESDAY THROUGH THURSDAY.
ANOTHER LOW PRESSURE SYSTEM AFFECTS THE AREA FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
MAINLY JUST TWEAKS TO THE FORECAST THIS EVENING. CONVECTION HAS
FIRED UP MAINLY TO THE WEST OF THE CWA THIS EVENING IN ASSOCIATION
WITH A SHORTWAVE TROUGH PUSHING EAST ACROSS THE AREA...WITH
STORMS FINALLY BEGINNING TO TREK EAST INTO THE CWA THIS EVENING.
SOME OF THESE STORMS TO OUR WEST HAVE BEEN SEVERE...BUT SO
FAR...NOTHING SEVERE IN OUR CWA YET. HOWEVER...THERE IS THE
POTENTIAL FOR MARGINAL SEVERE TO EVEN SEVERE HAIL...DEPENDING ON
HOW TALL STORMS ARE ABLE TO GET. HOWEVER...MUCH OF THIS ACTIVITY
SHOULD BEGIN TO TAPER OFF AFTER/TOWARDS SUNSET...SO A MAJOR SEVERE
THREAT IS NOT LOOKING LIKELY.
PREVIOUS DISCUSSION FOLLOWS...
ONE MID LEVEL VORT CENTER EXITS EASTERN PORTION OF THE FORECAST
AREA...AS ANOTHER ENTERS FROM THE WEST. MATURE FEATURE EXITING THE
EASTERN MOUNTAINS CONTAINS MAINLY WEAKENING STRATIFORM
PRECIPITATION...WHILE THE FEATURE MOVING ACROSS SOUTHEAST OHIO IS
JUST STARTING TO GENERATE MORE CONVECTIVE SHOWER AND THUNDERSTORM
DEVELOPMENT. MAIN FOCUS FOR SHOWER DEVELOPMENT WILL BE ACROSS
SOUTHEAST OH AND CENTRAL WV AS THIS MID LEVEL VORT CENTER TRACKS
ACROSS THE FORECAST AREA. HOWEVER...CONVECTIVE DEVELOPMENT MAY
ALSO OCCUR ACROSS CENTRAL KY AND MOVE INTO SOUTHERN COALFIELDS
WHERE FLASH FLOOD WATCH REMAINS IN PLACE FOR THREE COUNTIES.
FOR TEMPS...MAINLY USED SREF BIAS CORRECTED GRIDS FOR MAX AND MIN
TEMPS FOR TONIGHT AND MONDAY WITH SOME MINOR TWEAKS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE MAIN THEME FOR THIS PERIOD WILL BE THE CONTINUED WELL ABOVE
NORMAL TEMPERATURES FOR THIS TIME OF YEAR. BUT THE DEW POINTS
WILL ALSO REMAIN HIGHER THAN NORMAL...MOSTLY IN THE LOW AND MID 50S.
SHOWERS MAY LINGER MONDAY EVENING ACROSS THE ROUTE 50 CORRIDOR ON
NORTH AND DOWN INTO THE CENTRAL MOUNTAINS.
THE WEAK LOW LEVEL FLOW...UNDER THE BUILDING MID LEVEL RIDGE...WILL
TURN TO SOUTHEAST ON TUESDAY. MOISTURE REMAINS MARGINAL. WILL LEAVE
SOME 20 TO 30 POPS ON OUR UPSLOPE AREAS...INCLUDING THE BKW VCNTY
BOTH TUESDAY...AND NOW...WILL INCLUDE THAT PATTERN FOR WEDNESDAY
TOO. THOSE POPS MAY MOVE FURTHER WEST...OR WNW...INTO ERN KENTUCKY
ON WEDNESDAY TOO.
HARD TO BELIEVE WE CONTINUE TO FORECAST OVERNIGHT MINIMUM
TEMPERATURES ALMOST AS WARM AS OUR NORMAL HIGH TEMPERATURE...
SUCH AS THE MID 50S FOR THE LOWLANDS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE
WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL
CONVECTION. AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER
LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION. KEY IS TIMING
OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS
TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT
APPROACHES THE E COAST OVER THE WEEKEND.
WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE
SYSTEM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND
SAT. LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT
STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35
INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH
PERCENTILE...FOR THIS TIME OF YEAR. SO ANY RAINFALL WITH SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME
EXCESSIVE. WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP
OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING
UNCERTAINTY.
THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS
SYSTEM LATE IN THE WEEKEND.
MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL.
HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE
WEEKEND WITH SYSTEM MOVING THROUGH.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ISOLATED TO SCATTERED CONVECTION HAS DEVELOPED IN ASSOCIATION
WITH A SHORTWAVE TROUGH PUSHING EAST ACROSS THE AREA. BULK OF
CONVECTION IS OVER SOUTHEAST OHIO. EXPECT STRONG WIND GUSTS AND
HAIL IN ASSOCIATION WITH ANY THUNDERSTORM ACTIVITY. BULK OF STORMS
WILL DISSIPATE AFTER 03Z. OTHERWISE...MAINLY VFR
CONDITIONS...ALTHOUGH EXPECT BRIEF MVFR/IFR CONDITIONS WITH ANY
CONVECTION. VFR EXPECTED ON MONDAY...ALTHOUGH SCATTERED SHOWERS
AND THUNDERSTORMS WITH BRIEF MVFR/IFR CONDITIONS ARE EXPECTED
AGAIN.
COULD BE SOME PATCHY MVFR FOG TONIGHT...PARTICULARLY WEST WHERE
BETTER CLEARING SHOULD TAKE PLACE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...
FORECAST CONFIDENCE...HIGH.
ALTERNATE SCENARIOS: DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT WILL BE
DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE...AND
WHETHER OR NOT WINDS BECOME CALM OVERNIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY
OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL
INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT
ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH
MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE
MODEL.
UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07
EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H L
BKW CONSISTENCY H H M M M M H H H H H H
EKN CONSISTENCY H H M M M M H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 00Z TUESDAY...
NO WIDESPREAD IFR CONDITIONS EXPECTED AT THIS TIME.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR WVZ013-024-
025.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...KMC/KTB/TRM
NEAR TERM...KMC/SL
SHORT TERM...KTB
LONG TERM...TRM
AVIATION...SLHazardous weather outlook, Mar 18, 1:04 PM EDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 104 PM EDT SUN MAR 18 2012 OHZ066-067-075-076-085-VAZ003-004-WVZ005>011-014>020-026>040-046-047- 191715- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-WAYNE-CABELL- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 104 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ013-024-025-191715- LINCOLN-MINGO-LOGAN- 104 PM EDT SUN MAR 18 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-084-086-087-191715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH- 104 PM EDT SUN MAR 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND SOUTHEAST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 18, 5:18 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 518 PM EDT SUN MAR 18 2012 OHZ086-087-182145- GALLIA OH-LAWRENCE OH- 518 PM EDT SUN MAR 18 2012 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE AND SOUTH CENTRAL GALLIA COUNTIES... AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF LAKE VESUVIUS...MOVING EAST AT 5 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR WATERLOO AROUND 540 PM AND AID AROUND 550 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3872 8227 3848 8232 3856 8268 3874 8264
Special weather statement, Mar 18, 6:12 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN MAR 18 2012
OHZ086-087-WVZ006-007-014-182245-
CABELL WV-GALLIA OH-LAWRENCE OH-MASON WV-PUTNAM WV-
612 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAWRENCE...
NORTHEASTERN CABELL...SOUTH CENTRAL GALLIA...SOUTHWESTERN MASON AND
WEST CENTRAL PUTNAM COUNTIES...
AT 607 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF PROCTORVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR ASHTON AROUND 620 PM...ONA AROUND 640 PM AND
MILTON AROUND 650 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
22 AND 35 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3852 8242 3868 8230 3854 8194 3837 8206
3837 8209 3836 8211Special weather statement, Mar 18, 6:44 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
644 PM EDT SUN MAR 18 2012
WVZ006-007-014-182315-
CABELL WV-MASON WV-PUTNAM WV-
644 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PUTNAM...NORTHEASTERN
CABELL AND SOUTHWESTERN MASON COUNTIES...
AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF
WINFIELD...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR FRAZIERS BOTTOM AROUND 700 PM...ELEANOR
AROUND 710 PM AND WINFIELD AROUND 720 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 BETWEEN MILE MARKERS
27 AND 45 IN WEST VIRGINIA.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3863 8216 3860 8177 3844 8181 3840 8191
3845 8220Special weather statement, Mar 18, 7:02 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT SUN MAR 18 2012
OHZ066-182330-
PERRY OH-
702 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY COUNTY...
AT 701 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHEAST
OF PICKERINGTON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE AS THE STORM APPROACHES...AND HAIL
UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR THORNVILLE AROUND 710 PM...GLENFORD AROUND
720 PM AND SOMERSET AROUND 730 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8236 3991 8217 3990 8216 3983 8216
3982 8212 3972 8215 3980 8241 3983 8241
3983 8247 3984 8248 3993 8247 3994 8245Special weather statement, Mar 18, 7:40 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
740 PM EDT SUN MAR 18 2012
OHZ066-190030-
PERRY OH-
740 PM EDT SUN MAR 18 2012
...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...
AT 735 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF PICKERINGTON...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR SOMERSET AROUND 810 PM...JUNCTION CITY AROUND
820 PM AND NEW LEXINGTON AROUND 830 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3976 8208 3973 8208 3972 8205 3956 8215
3955 8224 3956 8227 3959 8227 3959 8232
3962 8238 3973 8238 3975 8241 3983 8241
3984 8247 3988 8248Local storm report, Mar 18, 9:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
906 PM EDT SUN MAR 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL NELSONVILLE 39.45N 82.25W
03/18/2012 U1.75 INCH ATHENS OH PUBLIC
&&
NNNNThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 8:18 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry | 42 min |
| Mar 18, 8:40 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan | 35 min |
| Mar 18, 9:26 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Perry | 34 min |
| Mar 18, 9:59 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Washington | 46 min |
| Mar 18, 10:56 PM EDT | Special Weather Statement | RLX | Athens | 34 min |
| Mar 18, 11:23 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Meigs, Washington | 30 min |
| Mar 18, 11:28 PM EDT | Flash Flood Warning | RLX | Athens, Vinton | 2 hr |
| Mar 19, 1:58 AM EDT | Special Weather Statement | RLX | Athens | 32 min |
| Mar 19, 2:07 AM EDT | Severe Thunderstorm Warning | RLX | Athens, Washington | 38 min |
| Mar 19, 2:58 PM EDT | Special Weather Statement | RLX | Athens | 2 hr |
| Mar 19, 3:09 PM EDT | Special Weather Statement | RLX | Athens | 36 min |
| Mar 19, 3:49 PM EDT | Special Weather Statement | RLX | Athens | 71 min |
| Mar 19, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Washington | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.